Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi I went on bactrium for my acne starting march 3 of this year. Within just a few weeks it had eliminated my moderate face acne. I remained on it until June 29. I went to see a different dermatologist and she told me that I should get off bactrium because if on it for a high dose( I was 286 mg 2 pills everday) for an extended period of time thee is a rare possibility that it could cause bone marrow suppression. I was so terrifies I went off of it and went on solodyn. This has not worked at all and my acne has regressed significantly. It is almost as bad as it was back before I was on the bactrium. I think I might like to go back on he bactrium. My questions are 1. Will I grow resistant to the drug? And 2. How common is the bone marrow supersion?

Link to comment
Share on other sites

Bactrim is a combination of sulfamethoxazole and trimethoprim, often called co-trimoxazole, if you want to google more in depth information about it.

Resistance is always possible, but the likelihood is reduced by the fact that two different antibiotics are administered simultanously.

Bone marrow suppression is exceedingly rare, and can usually be successfully treated with folic acid or folinic acid. This side effect is fairly well understood because the mechanism is similar to side effects caused by some chemotherapy drugs.

Link to comment
Share on other sites

As far as I'm concerned, Bactrim or Septra should never be used for acne. Acne's not a life-threatening condition but other illnesses that Bactrim/Septra treat are, and if Septra/Bactrim lose their effectiveness against those diseases (it's happening already), the world will be in dire straits.

YOU won't become resistant to any drug. Your bacteria will. And it's a simple matter of touching a shopping cart handle, a doorknob, computer keyboard or mouse, or anything at all really to transfer those resistant bacteria to someone else.

Bone marrow suppression isn't the only possible side effect with that class of sulfa drug. There are myriads, actually. Sulfa allergies are the most common it seems, and they can develop suddenly and rapidly without having had any indication of a sulfa allergy in the past. One of the worst side effects is Stevens Johnson syndrome; at its worst, the skin degloves from the body. The patient must be treated as a burn victim.

Please read the following link about indications for Bactrim: http://www.mayoclinic.com/health/drug-information/DR602685

Please read the following link about side effects for Bactrim: http://www.mayoclinic.com/health/drug-info...ON=side-effects

Precautions: http://www.mayoclinic.com/health/drug-info...ON=precautions-

Link to comment
Share on other sites

As far as I'm concerned, Bactrim or Septra should never be used for acne. Acne's not a life-threatening condition but other illnesses that Bactrim/Septra treat are, and if Septra/Bactrim lose their effectiveness against those diseases (it's happening already), the world will be in dire straits.

YOU won't become resistant to any drug. Your bacteria will. And it's a simple matter of touching a shopping cart handle, a doorknob, computer keyboard or mouse, or anything at all really to transfer those resistant bacteria to someone else.

Bone marrow suppression isn't the only possible side effect with that class of sulfa drug. There are myriads, actually. Sulfa allergies are the most common it seems, and they can develop suddenly and rapidly without having had any indication of a sulfa allergy in the past. One of the worst side effects is Stevens Johnson syndrome; at its worst, the skin degloves from the body. The patient must be treated as a burn victim.

Please read the following link about indications for Bactrim: http://www.mayoclinic.com/health/drug-information/DR602685

Please read the following link about side effects for Bactrim: http://www.mayoclinic.com/health/drug-info...ON=side-effects

Precautions: http://www.mayoclinic.com/health/drug-info...ON=precautions-

That SJS scares the hell outta me and that is one of the reasons i have yet to pop a pill of the Bactrim i was prescribed months ago.

Here is what i dont understand, why prescribe the shit if once you stop taking it, your acne comes back as bad if not worse than before? I mean is there really anybody out there that took it for a month or so and got off it and remained clear? I have never heard of one. If you go to your doc and derm and are wanting a perm fix, then why the hell do they waste our time with something that is temorary? I know they know its not a perm fix. Shit just pisses me off to no end.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×